Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/9926
Title: Hepatitis due to nitrofurantoin.
Authors: Mollison, L C;Angus, Peter W;Richards, Michael J;Jones, Robert M;Ireton, J
Affiliation: Austin Hospital, Heidelberg, VIC.
Issue Date: 2-Mar-1992
Citation: Medical Journal of Australia; 156(5): 347-9
Abstract: To report three cases of hepatitis related to the use of nitrofurantoin.Two patients who had been taking nitrofurantoin for several years, presented with severe liver failure. In both, the drug had been continued despite evidence of liver injury. A third patient presented with acute hepatitis after six weeks of nitrofurantoin therapy.One of the patients with liver failure died and the other underwent a successful liver transplantation. The third patient recovered after withdrawal of the drug.These cases emphasise the potential for serious hepatic reactions with nitrofurantoin, the danger of continuing the drug once liver damage has occurred and the need for careful monitoring of liver function during long-term therapy.
Internal ID Number: 1588868
URI: http://ahro.austin.org.au/austinjspui/handle/1/9926
URL: http://www.ncbi.nlm.nih.gov/pubmed/1588868
Type: Journal Article
Subjects: Adult
Drug-Induced Liver Injury.etiology
Female
Hepatic Encephalopathy.chemically induced
Humans
Middle Aged
Nitrofurantoin.adverse effects
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.